Jump to content

Xanax Retard


[Ve...]

Recommended Posts

Hi,

 

I have been on 1 mg Xanax Retard since october 2021 (0,5 mg in the morning, 0,5 mg in th evening). It was prescribed for anxiety attacks after the death of a close friend.

 

I feel like I am doing a little better again and would like to taper off. Unfortunately, the psychiatrist who prescribed the medication is no longer employed by the hospital. The new psychiatrist has little experience with the retard version and will leave the way of phasing out to me and said I could perhaps skip the morning dose.

 

I tried this recently and after three days I got huge withdrawal symptoms, so I took the morning dose again. On the internet I read a lot about the withdrawal from the regular Xanax but little about the retard version (you are not allowed to break the tablets, so slowly tapering off is more difficult). I hope you can give me some advice here.

 

Thanks in advance!

 

 

 

 

Link to comment
Share on other sites

Hello Veugi :hug: Welcome to Benzobuddies!

 

I am glad you joined the community.  So sorry for your loss.  I am sure you will get some answers regarding XR here.  Would the doctor change the med to a Xanax you can cut.  Browse the boards and post questions, you will find plenty of support and lots of information on the forum

 

Reducing your daily dose by somewhere between 5% and 10% every 10 - 14 days is the rule of thumb. Many go slower, whatever feels

 

Check out The Ashton Manual, it gives us a better understanding why we feel the way we do 

 

I'll leave you a few links:

 

The Ashton Manual

Planning Your Withdrawal (TaperPlans)

 

If you would like to add a signature (history of meds/doses etc) to help members give you relevant advice.  Go to the top of the page and select PROFILE then choose forum profile then insert drug history into the text box and remember to click change profile

 

Welcome aboard

Magrita

Link to comment
Share on other sites

Hi Veugi, it is sad to lose a friend, my condolences. No wonder you had bad symptoms, you were reducing by 50% which is massive. It is hard to think how you can reduce slowly without having a tablet that you can break up. I hope your Psychiatrist can help you with this and change you over.

I’m so pleased you feel you are doing a bit better now. Grief is a long process, be kind to yourself, very kind.

Hardy.

Link to comment
Share on other sites

Thank you for your kind responses! It's been a tough year, also both of my parents passed away recently (7 weeks apart).

 

Maybe I want to taper off a little bit too early but I would like to get off it eventually. Glad to find some guidelines here :).

Link to comment
Share on other sites

Oh Veugi, what a sad time you’ve had. I guess your parents were very dear to each other and to you. Yes, we all want to get off the drugs quickly but it really isn’t the best way for most . We want the suffering to be over quickly but our bodies don’t oblige! Have you managed to get some different pills?

Hardy.

Link to comment
Share on other sites

Hi Hardy,

 

Yes, they where dear to each other and to me too.

 

The psychiatrist recommended switching to regular Xanax, 0.25 mg in the morning and 0.25 mg in the evening. I have not started this yet. I actually thought it would be better to switch to Diazepam because it had a longer half-life but I'm not sure.

Link to comment
Share on other sites

Hi Veugi, I don’t know much Xanax XR but reducing to 0.25mg twice a day is a massive 50% reduction from what you are currently taking. Sadly, our doctors don’t always realise that benzo withdrawal should be done slowly. Is your Psychiatrist familiar with the Ashton Manual?

Some people cross over to Valium, some taper directly. I tapered directly from Lorazepam and it was ok. I didn’t have a problem with interdose withdrawals but some people do, we are all so different.

Hope you find a plan that suits your body.

Hardy.

Link to comment
Share on other sites

Hi Hardy,

 

I don't think she is familiar with the Ahston Manual, not with Xanax Retard either.

 

The retard was prescribed by a psychiatrist who no longer works there. My current one, is a fine psychiatrist but I feel she has no experience with the Xanax Retard. I have asked for a taper schedule a few times but her suggestions were to break the medication (which is not allowed). When I pointed that out she suggested switching to the 0.25 mg Xanax. This has not my preference because it has no delayed release and what you say it is half as much. Then she advised me to quit the morning dose and if I started having symptoms start again with the morning dose. But that went completely wrong. I called the pharmacy and they came up with a completely different tapering schedule. I sent this to my psychiatrist who said that this was also an option. My trust in her in this area is now gone, feel like she just doesn't know.

 

I have asked for a second opinion but they are being a bit difficult. So now I am actually looking for a practitioner who has experience with this drug.

 

How great that you have not (had) any problems with interdose withdrawals. Are you now completely Benzo free?

 

Link to comment
Share on other sites

Hi Veugi, first let me clarify….I had no problems with interdose withdrawals once I got to about 0.5mg. Before that I had to dose twice a day or I was in trouble. Some folk need to dose 3 or 4 times a day but I didn’t . We’re all different!

Yes, I quit about 5 weeks ago. I’m still having symptoms of course…..lots of tummy grmbling and fatigue but I am thinking more clearly and the bad episodes of depression have gone.

Although I have a lovely Psychiatrist, she let me plan my own taper which was the best way. I generally followed Ashton but went much slower at the low doses.

It’s your taper and you are in control ultimately. I think if you ask 6 doctors you might get 6 answers!!

Hardy.

Link to comment
Share on other sites

Hi Hardy, great to hear that you are feeling a lot better now, despite the still remaining symptoms. I think you are right and indeed everyone will give a different answer. I'm going to give it some more thought about how I'm going to handle it.

 

Thanks!

Link to comment
Share on other sites

×
×
  • Create New...